Started taking prozac last August and in September I began to have heart palpitations, dizziness, lightheadedness, fatigue, and after five days of this I fainted coming out of a restaurant. After much testing by endocrinologist and cardiologist, heart is fine but failed a tilt table test and a cardiologist diagnosed me with dysautonomia and prescribed midodrine and lopressor. Went to Vanderbilt in March and testing was inconclusive. They want me back in June for more testing including to repeat the tilt table test. The doctor at Vanderbilt said sometimes Prozac can mess with blood pressure and she insinuated that might have caused my problems. I weaned myself from Prozac and I'm much better--I even stopped taking my midodrine. Could Prozac have caused all this? I'm seriously considering cancelling June Vanderbilt appt due to the expense and the fact I'm feeling better.
I don't know if Prozac can cause it, but a number of years prior to my being be diagnosed with I.S.T. and P.O.T.S., I took that drug for a time, prescribed by a neurologist as a migraine preventative. Currently, I am not on the drug, but I still have have orthostatic tachycardia, get light headed, and fatigue. I had never heard that before about Prozac! How's it supposed to mess with blood pressure?
I have been on prozac since the mid 1990's for PTSD and never had any indication of dysautonomia until June of last year. I don't think prozac is a cause for my dysautonomia. BUT that is me. You could be completely different. I do know that my wife has, in the past, taken some of the same drugs I do now. They caused miserable side effects for her and, apparently, none for me. Everyone is different. I think it is best to consult your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.